Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.
thought prozac (fluoxetine sp?) had "fixed" me but feeling rubbish again for last week or so....(7 Posts)
I think the tiredness is from the ilness as opposed to the drugs.... I think... Do find I quite hard to identify side effects if honest tho have noticed libido returned when was off the ADs all together..... However with citalopram I had terrible sweats for first couple of weeks but not noticed that with the fluoxtine and the 'edgyness' for the first week or so hasn't been there with these either..... So maybe they suit me better as far as that's concerned, would hv gone bk on cital if hadn't have been for GP suggesting that cos am hoping to get pregnant again soon the prozac would be better - whole reason I came off the cital in first place was that I was well enough to think the time was right to start ttc dc2....now is furthest thing from my mind!
Just have to sit tight and see if start to feel like normal again in next couple of weeks I guess.....I guess I know an ssri worked for me before but so have faith that it will again just impatient in the mean time as want to get on with my life rather than deal with wobbly mh....his in its self is prob a good sign as when first had pnd I had no motivation to get on with anything at all....
Fluoxetine gives me night sweats and rotten dreams too .. and makes me want to sleep my bloody life away ..
And i mean exhausted ..
But they do the job i want without killing my libido stone dead. When i'm not sleeping that is
Citalopram made me want to be a nun on one hand and made me feel emotionally dead on the other, which would have been GREAT except i couldn't even be happy or love DS properly ..
Don't think I've let myself rest at all, just straight back on the meds and then back to normal with work, running round after DS, DH etc.... Don't think I allow for it being an illness that needs recovery time.....forget to givemyself a break...
GP signed me off, which is a bit daunting and I do risk just wallowing in bed for a week but Dr given strict instructions to plan my time not wallow and to get out and walk or swim or something everyday, but also will give myself chance to rest too as am so exhausted, the thought of it taking time to get better feels a bit much at the mo, like I'm impatient for it all to get back to normal....sorry wittering now.....!
I do understand and have only recently come to terms with the fact i am unlikely to ever stop taking Prozac (it has to be Prozac as fluoxetine in its generic form gives me wild dreams!)
To stay on course though I have to plan everything in advance including rest periods and quiet days to cope. Otherwise the anxiety gets too much.
Take your time and plan things. You will be fine.
I have no children but I am highly aware i am at high risk of PND due to my present mental state.
thanks purple been to gp today, and she echoed the placebo effect explanation - an i kind of knew it was the case - just wanted to be fixed........... it feel so unfair that felt well and had a taste of feeling normal again, then its gone again............ signed me off for the week and gave me instructions about structuring my time and not wallowing!
If you felt normal within a week of starting Prozac, it is far more likely that it was the placebo effect rather than the medication helping. Anti depressants take a number of weeks/months to kick in, so it is more likely that you were feeling better either because of external factors (what you were doing, what was going on for you) or the placebo effect. It sounds like the weekend away was good for you, which probably just improved your mood naturally, and you attributed it to the meds.
I don't know why you're feeling low now - it could be a combination of things, but I do think it is very unlikely that feeling better initially was anything to do with the meds. And to be honest, even when they have kicked in, they aren't going to stop you feeling crap at times. Anti depressants are not happy pills, they won't magically make you feel fine all the time or 'fix' you. That's not to say they can't help, but people tend to think of them as a cure, and they're not. They can help to an extent, but that's more or less it really.
Give it a month or two and see how you get on and whether your mood overall has been better or not. If things don't seem to be improving then it may be worth going back to the GP and asking about a higher dose etc, but at this point they haven't had a chance to do anything yet.
Started back on ADs 3 weeks ago (for PND depression despite DS being 2.5.....been on Citalopram since he was 9mo, came off gradually under Dr at start of summer as want to try for another baby but back on them as afetr a month totally off them realised I was ill again and couldn't cope but dr said prozac better if do fall pregnant, its been tested more in pregnant women anyway so risks more well know etc..... )
And thought it had "fixed" me, felt normal again within a week, had brilliant weekend away with DH (sans Ds - wonderful timing) then exactly 2 weeks after starting them I started to feel very tired (a symptom of d for me) and now today feel v low, not gotten dressed or showered yet and not sure I'll make it out the house today as it feels "too much".....
This is the last week;
Thurs 20th - OK but V tired had v long nap 3hr in afternoon when DS napped (still quite normal fo DS to sleep this long on a thurs as he's normall shattered on a thurs after being at nursery for 3days when I'm at work mon-wed)
Fri - same again but shorter nap
Sat - I started with a cold but went on a night out with the girls drank muchos rioja and didn't get in till 3am....thereory
Sun - hungover and cold horrendous too - but had nice dinner with DH as was our wedding anniversary
Mon - day off work with DS took to local agricultural show in the pouring rain felt like pretty hard work even tho he had super time night nurse to sleep
Tues - at work but couldn't concentrate very tired - night nurse to sleep
Weds - huge arument with my mum very teary all day, didn't got to work and took to my bed all day felt very low and "bubble-like" or ina fog all eveningagain too night nurse to sleep
Thu - today.... Thought would feel stronger after a nights sleep but got no motivation to get up (DS's dance class ws cancelled)
Worrying about prozac not working, why I'm feeling low etc.....
Can u tell me if I feel so low because of drinking too much on sat night, cos of my cold, cos I need higher dose of meds or what.... Just feel like I'm in a bit of a bubble at the mo....wondering if initial feeling of being better was just in my head as not after v long really....
Join the discussion
Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.Register now
Already registered with Mumsnet? Log in to leave your comment or alternatively, sign in with Facebook or Google.
Please login first.